Alert archive / Missouri / Tornado Warnings in 2006
Tornado Warning 70, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Apr 15, 2006, 10:55 PM CDT for Vernon County, Missouri. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2006, 10:55 PM CDT (03:55 UTC)
- Expired
- Apr 15, 2006, 11:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 98 km from the middle of the area, began a volume at 03:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 11:15 PM CDT | HAIL 1.75 | Richards, MO | FIRE DEPARTMENT REPORTES HAIL |
| Apr 15, 11:22 PM CDT | FUNNEL CLOUD | 3 S Richards, MO | HAM RADIO OPERATOR REPORTS SPOTTERS SEEING FUNNEL CLOUD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 542 J/kg
- Mixed-layer CIN
- -383 J/kg
- Mixed-layer LCL
- 1527 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 383 m²/s²
- 0-3 km storm-relative helicity
- 508 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KSGF 160355
TORSGF
MOC217-160500-
/O.NEW.KSGF.TO.W.0070.060416T0355Z-060416T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1055 PM CDT SAT APR 15 2006
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* TORNADO WARNING FOR...
VERNON COUNTY IN WEST CENTRAL MISSOURI.
* UNTIL MIDNIGHT CDT.
* AT 1053 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR REDFIELD...OR 6 MILES WEST OF FORT SCOTT...
AND MOVING EAST AT 45 MPH.
* THIS TORNADIC STORM WILL BE...
NEAR NEVADA BY 1125 PM CDT.
NEAR WALKER BY 1135 PM CDT.
6 MILES SOUTH OF SCHELL CITY BY 1145 PM CDT.
THE TOWNS OF RICHARDS...DEERFIELD...HORTON AND HARWOOD ARE ALSO IN
THE PATH OF THIS TORNADIC STORM.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3804 9461 3775 9461 3774 9409 3803 9407
3802 9426
$$
CRAMER5 follow-up statements
000
WWUS53 KSGF 160406
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1106 PM CDT SAT APR 15 2006
MOC217-160500-
/O.CON.KSGF.TO.W.0070.000000T0000Z-060416T0500Z/
VERNON MO-
1106 PM CDT SAT APR 15 2006
...A TORNADO WARNING REMAINS IN EFFECT FOR VERNON COUNTY UNTIL
MIDNIGHT CDT...
AT 1103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR FORT SCOTT...AND MOVING EAST AT 45 MPH.
AT 1058 PM CDT...A TRAINED STORM SPOTTER REPORTED A WALL CLOUD WEST
OF THE CITY OF FORT SCOTT.
THIS DANGEROUS STORM WILL BE...
5 MILES NORTH OF NEVADA BY 1125 PM CDT.
NEAR WALKER BY 1135 PM CDT.
5 MILES SOUTH OF SCHELL CITY BY 1145 PM CDT.
THE TOWNS OF RICHARDS...DEERFIELD...HORTON AND HARWOOD ARE ALSO IN
THE PATH OF THIS TORNADO.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3801 9461 3779 9461 3783 9407 3803 9407
3802 9426
$$
CRAMER000
WWUS53 KSGF 160417
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1116 PM CDT SAT APR 15 2006
MOC217-160500-
/O.CON.KSGF.TO.W.0070.000000T0000Z-060416T0500Z/
VERNON MO-
1116 PM CDT SAT APR 15 2006
...A TORNADO WARNING REMAINS IN EFFECT FOR VERNON COUNTY UNTIL
MIDNIGHT CDT...
AT 1113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 7 MILES EAST OF FORT SCOTT...AND MOVING EAST AT 45
MPH.
THIS DANGEROUS STORM WILL BE...
NEAR NEVADA BY 1130 PM CDT.
NEAR WALKER BY 1140 PM CDT.
A TRAINED SPOTTER WEST OF NEVADA IS OBSERVING A FUNNEL CLOUD COMING
DOWN OUT OF A WALL CLOUD. THE STORM WILL LIKELY FORM A TORNADO AT
ANYTIME.
ANYONE IN OR NEAR THE CITY OF NEVADA NEEDS TO TAKE COVER NOW
THE TOWNS OF RICHARDS...DEERFIELD AND HARWOOD ARE ALSO IN THE PATH OF
THIS TORNADO.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3794 9461 3777 9461 3780 9408 3803 9407
3804 9412 3804 9417
$$
CRAMER000
WWUS53 KSGF 160425
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1123 PM CDT SAT APR 15 2006
MOC217-160500-
/O.CON.KSGF.TO.W.0070.000000T0000Z-060416T0500Z/
VERNON MO-
1123 PM CDT SAT APR 15 2006
...A TORNADO WARNING REMAINS IN EFFECT FOR VERNON COUNTY UNTIL
MIDNIGHT CDT...
AT 1122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 6 MILES NORTHWEST OF NEVADA...AND MOVING EAST AT 55
MPH.
ANYONE IN OR NEAR NEVADA...WALKER..AND SCHELL CITY NEEDS TO TAKE
COVER NOW.
THIS DANGEROUS STORM WILL BE...
NEAR WALKER BY 1135 PM CDT.
SCHELL CITY BY 1140 PM CDT.
THE TOWNS OF HORTON AND HARWOOD ARE ALSO IN THE PATH OF THIS TORNADO.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3794 9453 3782 9454 3780 9408 3803 9407
3804 9412 3804 9417
$$
CRAMER000
WWUS53 KSGF 160432
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1132 PM CDT SAT APR 15 2006
MOC217-160500-
/O.CON.KSGF.TO.W.0070.000000T0000Z-060416T0500Z/
VERNON MO-
1132 PM CDT SAT APR 15 2006
...A TORNADO WARNING REMAINS IN EFFECT FOR VERNON COUNTY UNTIL
MIDNIGHT CDT...
AT 1127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED THREE MILES NORTHEAST OF NEVADA...AND MOVING EAST
AT 55 MPH.
THIS DANGEROUS STORM WILL BE...
NEAR SCHELL CITY BY 1140 PM CDT.
THE TOWN OF HARWOOD IS ALSO IN THE PATH OF THIS TORNADO.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3796 9445 3786 9440 3788 9408 3803 9407
3804 9412 3804 9417
$$
CRAMER000
WWUS53 KSGF 160445
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1145 PM CDT SAT APR 15 2006
MOC217-160455-
/O.CAN.KSGF.TO.W.0070.000000T0000Z-060416T0500Z/
VERNON MO-
1145 PM CDT SAT APR 15 2006
...THE TORNADO WARNING FOR VERNON COUNTY HAS BEEN CANCELLED...
AT 1141 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.
IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN SPRINGFIELD.
LAT...LON 3796 9445 3786 9440 3788 9408 3803 9407
3804 9412 3804 9417
$$
CRAMERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Apr 15, 10:44 PM CDT, 11 minutes earlier.
Area forecast discussion, Apr 15, 10:44 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE SPRINGFIELD MO 1044 PM CDT SAT APR 15 2006 .DISCUSSION... THE LINE SEGMENT MOVING INTO THE NW CWFA HAS BECOME MORE CELLULAR WITH TIME. A SUPERCELL OVER BOURBON COUNTY KS IS MOVING INTO AN AXIS OF 700 M2/S2 0-3KM HELICITY...600 M2/S2 0-1KM HELICITY AND 45KTS OF 0-1KM BULK SHEAR. SFC BASED CAPE IS RUNNING AROUND 750 J/KG... HOWEVER MLCAPE OF 1250 J/KG MAY BE MORE REPRESENTATIVE. THIS ACTIVITY IS FORMING ALONG A SFC FRONT...AND GIVEN 300-400 J/KG CIN OVER SW MO...THIS FEATURE WILL BE RELIED ON TO MAINTAIN CONVECTION. CONVECTION WILL CONTINUE OVER WESTERN MO OVER THE NEXT FEW HOURS...BEFORE MOVING INTO A LOWER CAPE/HIGHER CIN ENVIRONMENT. GAGAN && .AVIATION... THIN LINE OF SHOWERS CONTINUES TO SPEED EASTWARD ACROSS THE MO OZARKS. THE SENSIBLE WX ASSOC WITH THIS HAS BEEN GUSTY SOUTHERLY WINDS AND A FEW LIGHTNING STRIKES AND A BRIEF SHOWER. VIRGA WAS OBSERVED AT SGF IN THE PAST HOUR AND IT IS POSSIBLE THAT NOT MUCH OF THE RAINFALL IS REACHING THE SFC. INSOFAR AS THE 00Z TAF PACKAGE IS CONCERNED...WILL KEEP CB IN THE TAF FOR THE EVENING FOR ANY POTENTIAL REDEVELOPMENT...BUT IT LOOKS LIKE DEVELOPMENT WILL BE ISOLATED IN COVERAGE. VIS/CIG WILL BE VFR THROUGH THE PERIOD. SOUTH WINDS WILL REMAIN GUSTY THIS EVENING...VEERING AS THE NIGHT PROGRESSES AS THE DRYLINE FRONT MOVES THROUGH. GAGAN && .FIRE WEATHER... GUSTY SOUTHERLY WINDS WILL PERSIST INTO MID EVENING. BELIEVE THE RAIN WE HAD THIS MORNING SHOULD ELEVATE MUCH OF ANY FIRE DANGER THIS AFTERNOON. CLOUD COVER AT LEAST KEPT AFTERNOON TEMPERATURES FROM RISING DRAMATICALLY AS WELL. HIGH PRESSURE WILL BUILD IN MONDAY FOR CONTINUED ABOVE NORMAL TEMPERATURES AND DRY CONDITIONS. GCC && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Apr 15, 9:39 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 939 PM CDT SAT APR 15 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-170245- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 939 PM CDT SAT APR 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CONTAINING SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND A BRIEF PERIOD OF HEAVY RAIN. AREAS AFFECTED AND TIMING: A LINE OF THUNDERSTORMS WILL LIKELY AFFECT BOURBON...CRAWFORD COUNTIES AND KANSAS...ALONG WITH BARTON...VERNON... CEDAR...AND ST. CLAIR COUNTIES THROUGH MIDNIGHT. DISCUSSION: A PACIFIC BASED COLD FRONT MERGED WITH A DRY LINE EARLIER THIS EVENING WHICH TRIGGERED A THIN LINE OF THUNDERSTORMS. THESE STORMS WILL LIKELY AFFECT A FEW AREAS OF EXTREME EASTERN KANSAS...SOUTHWEST MISSOURI...AND WEST CENTRAL MISSOURI. THESE STORMS WILL EITHER EXIT THE AREA OR DISSIPATE PRIOR TO MIDNIGHT...AND REMAIN BELOW SEVERE LIMITS WITH SMALL HAIL AND CLOUD TO GROUND LIGHTNING THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STORMS WILL BE POSSIBLE ON TUESDAY AND EARLY WEDNESDAY AS ANOTHER LOW PRESSURE SYSTEM MOVES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 11:34 PM CDT | Tornado Warning | SGF | St. Clair | 41 min |
Nearby
Tornado Warnings in Missouri, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.